Jump to content

Adverse reaction or worsened withdrawal?


Andi
 Share

Recommended Posts

Hello there everybody. Unfortunately i have to ask a couple of questions on this site once again because the hell doesnt seem to end.

 

I quit Venlafaxine in Februari 2019. In August of 2019 i reinstated about 6 mg of Venlafaxine. I felt much better immediately but developed a side effect (extreme burning neck pain) and after 1 week i had to quit. Now this year in Februari i reinstated about 0,5mg of Venlafaxine because i was still doing bad. From the very first night i had an big increase in anxiety which came especially from the stomach area. I decided to quit because i was too scared. This anxiety however did not go away and i also got gut problems. All of a sudden i can't tolerate curtain foods, supplements, otc medication. And after a couple of weeks my neck started to hurt aswell. Im suffering much worse basically. I almost cant even believe this because the amount of Venlafaxine that i took was so small. It might even been less than 0,5mg. But i had acute problems after that. Is this an adverse reaction? Or is this worsened withdrawal? I ask this because never before has an antidepressant given me anxiety. It always helped for my anxiety and thats why i find it so strange. Im at a point where i can only take this maybe a couple months longer and if i notice positive progress i might hold out longer. But if this does not change then i feel like i have to try other medication simply because this is unbarable. Maybe someone can give me a tip on medication that i can try that has a very low dose? I know that medication is not recommended but living like this is just ridicilous. I had withdrawal before from Lexapro, after 4 months i took Venlafaxine which took away the withdrawal completely. So it has worked before but now the time off is longer. I would appreciate some tips. Thank you.

2012: Started Lexapro

2017: October, Quit Lexapro cold Turkey.

2018 February started Venlafaxine 37,5mg because of discontinuation problems (Which psychiatrist didnt realised). After 2 weeks upped dose to 75mg. Could not move my neck anymore and burning pain. March: Decreased dose to 37,5mg felt better after that.

2018: November, started tapering Venlafaxine because of annoying side effects.

2019: February, quit Venlafaxine.

 

 

 

Link to comment
Share on other sites

  • Moderator
1 hour ago, Andi said:

Is this an adverse reaction?

That's what it sounds like to me.  0.5mg is a small dose, but your system is apparently very sensitized from quitting the Venlafaxine, reinstating, quitting again, then reinstating.  The symptoms of an adverse reaction are very similar to those of withdrawal and match what you describe.

 

Brassmonkey, one of our moderators, wrote the following about adverse reactions:

 

"I think that some of the most unfortunate members we have are the ones who only took the drug for a short time and had an Adverse Reaction. Over the years I’ve seen a good number of members join who have taken their drugs for one day to a week and then stopped.  Yet they are suffering very acute symptoms.  This is an Adverse Reaction, acute symptoms that hit immediately and hard.  Some people’s chemical makeup just isn’t compatible with psych drugs and their body immediately tries to reject them, but in doing so throws itself into chaos"

 

The good news is you're going to recover.  Unfortunately, we can't predict how long it will take.   

 

We are a site for going off drugs and don't recommend drugs for dealing with adverse reactions or withdrawal.  That would be something you'd need to talk about with your doctor.  To discuss your psychiatric condition, current treatment. and other drugs you might take, you may wish to join patientslikeme.com or depressionforums.org

 

We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium (glycinate is a good form) and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

Magnesium, nature's calcium channel blocker 

 

Omega-3 fatty acids (fish oil) 

 

Add in one at a time and at a low dose in case you do experience problems.

 

I've found the restorative yoga pose in the following link to be very helpful with anxiety:

 

10 minute Restorative Yoga for Relaxation | Up the wall

 

 

 

 

 

 

.

 

 

 

 

 

Edited by Gridley

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg to 1.875mg 1986-2020, two CT's and reinstatements

Nov. 2020, 7-week Ativan-Valium crossover to 18.75mg Valium

Feb. 2021, begin 10%/4 week taper.  Current Valium dose as of Feb 22, 2022: 4.8mg 

March 22, 2022: hold at 4.8 and shift to Imipramine taper

Taper is 74% complete.

 

Imipramine 75 mg daily since 1986.  Jan-Sept 2016 tapered to 16mg.  

Held until Aug 2021, tapered for 4 weeks to 14.4mg

March 22, 2022: Begin 10%/4 week taper.  Current dose as of May 17: 10.5mg 

Taper is 86% complete.  

  

Supplements: omega-3, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Link to comment
Share on other sites

Thank you for replying. Its very bizar that such a small dose can do this apparently. I guess il have to wait and see what happens. Im not planning on going through a hell for years though i can tell you that. I have read many stories on this site where people claim it has taken them years. If the anxiety goes back to normal levels i guess i could deal with it but not like this. The anxiety is purely physical and makes no sense, even working out can make it worse instead of better which it has always done. My muscles feel very shaky all the time, when i tense my muscles they immediately start to twitch.  Its been 3 months since i took the 0,5mg and no signs of progression. Doctors will always tell me that i need to take medication even after i explained my situation in detail. They are so ignorant when it comes to this. But again if this doesnt get better i see no other option than trying an other medicine because that might be the only way to stabilize. I cant motivate myself to wait for years without progress. If there are signs of progression then yes i can hold out but not with zero progress. I really respect this site and its members but some stories are not very helpful for people in recovery because its very negative and makes you feel like it will never get better. Maybe thats why i feel this way. So i guess im going to wait and see. Anyway thank you for responding Gridley.

2012: Started Lexapro

2017: October, Quit Lexapro cold Turkey.

2018 February started Venlafaxine 37,5mg because of discontinuation problems (Which psychiatrist didnt realised). After 2 weeks upped dose to 75mg. Could not move my neck anymore and burning pain. March: Decreased dose to 37,5mg felt better after that.

2018: November, started tapering Venlafaxine because of annoying side effects.

2019: February, quit Venlafaxine.

 

 

 

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy